I had a colon resection in April of 2011. I had a gastrointestinal stromal tumor removed. The tumor was a little larger than a grape fruit, so a large portion of my colon was removed. I lost roughly 30 pounds by the time I had my surgery from the cancer. Since the surgery, I went back to my normal weight and then about 40 pounds past it. I gained this weight rapidly. I am 35 years old. I believe some of the weight gain has to do with being on Depakote, and some of it being my body over compensating for the rapid weight loss prior to the surgery. Still, I have been off of Depakote for seven months now. I have been on an exercise routine for almost three months, as well as cutting calories. I have not really lost any weight. My left ovary was also removed. Now, I am concerned that it is going to be very difficult time losing weight, and it may possibly due to my body's ability to digest fat or possible hormonal issues from the loss of the ovary. I am wondering if anyone has any information as to my theories, and more importantly any advice would be greatly appreciated.
How are you? Unintentional weight gain can be caused by many different issues such as metabolism, lack of exercise, medical problem or use of certain medications, hormone changes ( underactive thyroid, Polycystic ovary syndrome or menopause), buildup of fluid in the tissues, and a lot more. To determine the underlying cause, you may need to check with your doctor to rule out some of the conditions mentioned. Blood tests including chemistry profile, measurement of hormone levels and nutritional assessment may also be done. Take care and do keep us posted.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.